MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368654
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d4.Medical device lot#: 4197890; d4.Medical device expiration date: 30-jun-2026; h4.Device manufacture date: 19-aug-2024; unique identifier (udi) #: (b)(4).D4.Medical device lot#: 4199479; d4.Medical device expiration date: 30-jun-2026; h4.Device manufacture date: 05-aug-2024; unique identifier (udi) #: (b)(4).Date of event is unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd vacutainer® safety-lok¿ blood collection set with pre-attached holder, there were particles and foreign bodies observed in 64 units on lot number 4150858, and 1 unit for batches 4197890 and 4199479.No patient impact reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H.3 device eval by manufacturer? yes.D9: returned to manufacturer on: 07-oct-2024.Investigation summary: material #:368654.Lot/batch #: 4150858, 4197890, 4199479.Bd received 10 samples and 15 customer photos for lot number 4150858, and 1 photo from lot 4197890 for investigation.The 15 customer photos for lot number 4150858 were reviewed and the indicated failure mode for foreign matter-unknown was observed.Additionally, the 10 customer samples were evaluated by visual examination and the issue of foreign matter was observed.However, the specific type of foreign matter could not be confirmed.In addition, the 1 customer photo from lot 4197890 shows a device with a piece of dark foreign matter in the packaging, but the 70 retain samples from the same lot 4197890 which was subjected to visual inspection did not show foreign matter.Also, 100 retain samples from lot 4199479 were visually inspected for foreign matter in the device packaging and all samples passed testing exhibiting no foreign matter in the packages.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of foreign matter- unknown for lot number 4150858 based on the returned sample testing and the photo analysis.Also, the complaint is confirmed for the indicated failure mode of foreign matter- unknown for lot number lot number 4197890 based on the photo analysis and unconfirmed for foreign matter- unknown for lot number 4199479 based on retain testing.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.".
 
Event or Problem Description
It was reported that while using bd vacutainer® safety-lok¿ blood collection set with pre-attached holder, there were particles and foreign bodies observed in (b)(4) units on lot number 4150858, and (b)(4) unit for batches 4197890 and 4199479.No patient impact reported.

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET PRE-ATTACHED HOLDER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20454910
Report Number1024879-2024-00934
Device Sequence Number20594307
Product Code JKA
UDI-Device Identifier00382903686544
UDI-Public(01)00382903686544(11)240620(17)260531(10)4150858
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2026
Device Catalogue Number368654
Device Lot Number4150858
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown